CaltechAUTHORS
  A Caltech Library Service

Two-stream instability in finite beams

Frieman, E. A. and Goldberger, M. L. and Watson, K. M. and Weinberg, S. and Rosenbluth, M. N. (1962) Two-stream instability in finite beams. Physics of Fluids, 5 (2). pp. 196-209. ISSN 0031-9171. http://resolver.caltech.edu/CaltechAUTHORS:FRIpof62

[img]
Preview
PDF
See Usage Policy.

884Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:FRIpof62

Abstract

The streaming instabilities of a finite beam of charged particles passing through a zero-temperature plasma are studied. It is shown that there are no eigenmodes associated with the instabilities. Nevertheless, by constructing wave-packet disturbances one is led to instabilities similar to those for a beam of infinite extent.


Item Type:Article
Additional Information:©1962 The American Institute of Physics. Received September 5, 1961.
Record Number:CaltechAUTHORS:FRIpof62
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:FRIpof62
Alternative URL:http://dx.doi.org/10.1063/1.1706596
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7355
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:05 Feb 2007
Last Modified:26 Dec 2012 09:31

Repository Staff Only: item control page